Arkansas, 2013Hail and Damaging Winds in Arkansas, July 14, 2013
July 14, 2013 · NWS LZK · 7 events in 5 counties and zones
An upper level low pressure system, moving from east to west across the area, caused a few severe thunderstorms to develop on the 14th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure system, moving from east to west across the area, caused a few severe thunderstorms to develop on the 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 14, 2:17 PM CST, 32 minutes earlier.
Area forecast discussion, Jul 14, 2:17 PM CST, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
317 PM CDT SUN JUL 14 2013
.AVIATION...
SCATTERED CUMULUS WILL BE NOTED THIS AFTERNOON FROM 4000 TO 5000
FEET. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE POPPING UP
IN THE EASTERN HALF OF ARKANSAS.
OVERNIGHT...ISOLATED STORMS WILL REMAIN POSSIBLE ACROSS MUCH OF THE
REGION WITH MAINLY VFR CONDITIONS. AFTER MIDNIGHT/MONDAY
MORNING...SOME LOW CLOUDS/PATCHY FOG ARE EXPECTED TO
DEVELOP...CREATING MVFR CONDITIONS.
ANY LOW CLOUDS/FOG WILL LIFT BY 15Z/16Z OR SO MONDAY...WITH VFR
CONDITIONS RETURNING.
WINDS WILL VARY FROM NORTHEAST TO SOUTHEAST AT 8 TO 14 MPH THIS
AFTERNOON...WITH SOME GUSTS FROM 16 TO 20 MPH. WINDS TONIGHT WILL BE
NORTHEAST TO SOUTHEAST AT 3 TO 7 MPH...AND SOUTHEAST AT 6 TO 12 MPH
MONDAY MORNING. (46)
&&
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
UPPER LOW PRESSURE HAS MOVED INTO NORTHEAST OKLAHOMA. THIS LOW WILL
MOVE WEST THROUGH OKLAHOMA TONIGHT AND AN UPPER RIDGE WILL MOVE INTO
THE OHIO RIVER VALLEY MONDAY. THIS WILL RESULT IN A SOUTHEAST FLOW
FOR ARKANSAS THROUGH WEDNESDAY.
CLOUD COVER KEPT TEMPERATURES DOWN IN THE WESTERN PART OF ARKANSAS
TODAY. THESE CLOUDS HAVE BEEN DISSIPATING DURING THE AFTERNOON AND
CLOUDS ARE INCREASING IN THE EAST. SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPED IN EASTERN ARKANSAS AND WILL SPREAD WESTWARD
THROUGH THE EVENING.
AS THE UPPER LOW MOVES SLOWLY WEST INTO THE DESERT SOUTHWEST IT WILL
TAKE THE MOISTURE FLOW WITH IT. WILL KEEP CHANCES OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST THROUGH TUESDAY. BY WEDNESDAY THE HIGH
PRESSURE WILL BE IN CONTROL AND SHOULD CUT OFF ANY RAIN CHANCES. THE
HIGH WILL ALSO BRING WARMER TEMPERATURES TUESDAY AND WEDNESDAY.
&&
.LONG TERM...THURSDAY THROUGH SUNDAY
THE EXTENDED PERIOD WILL BE DOMINATED BY A LARGE AREA OF HIGH
PRESSURE FROM CALIFORNIA THROUGH THE CENTRAL ROCKIES...CENTRAL AND
SOUTHERN PLAINS AND THE SOUTHEAST UNITED STATES. THIS WILL YIELD
NEAR NORMAL TEMPERATURES AROUND HERE...WITH ONLY ISOLATED
THUNDERSTORMS DURING THE HEAT OF THE AFTERNOON/EVENING. THIS WILL
OFFER LITTLE DROUGHT RELIEF.
FOCUSING ON THE POSITIVE...IT APPEARS THAT THE EASTERN PORTION OF
THE HIGH WILL BREAK DOWN LATE IN THE PERIOD...WITH THE HIGH
STRENGTHENING OVER THE WESTERN STATES. CLOCKWISE FLOW AROUND THE
HIGH WILL CREATE A NORTHWEST WIND FLOW ALOFT...WHICH WILL DRIVE A
COLD FRONT TOWARD ARKANSAS. THE FRONT WILL NOT ARRIVE UNTIL AFTER
THE PERIOD IS OVER...BUT THERE IS A POTENTIAL OF RAIN WITH THE FRONT
FOLLOWED BY COOLER TEMPERATURES. STAY TUNED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 67 87 69 90 / 30 30 20 20
CAMDEN AR 68 91 70 92 / 30 30 30 30
HARRISON AR 64 87 68 89 / 20 30 30 20
HOT SPRINGS AR 70 90 71 92 / 30 30 30 30
LITTLE ROCK AR 70 90 71 92 / 30 30 30 20
MONTICELLO AR 69 91 70 92 / 30 30 30 30
MOUNT IDA AR 67 90 71 91 / 30 30 30 30
MOUNTAIN HOME AR 65 87 68 89 / 20 30 20 20
NEWPORT AR 68 88 69 91 / 30 30 10 20
PINE BLUFF AR 70 90 70 92 / 30 30 30 30
RUSSELLVILLE AR 68 89 70 90 / 20 30 30 30
SEARCY AR 68 89 70 91 / 30 30 20 20
STUTTGART AR 70 90 71 92 / 30 30 20 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...51 / LONG TERM...46
Hazardous weather outlook, Jul 14, 2:25 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CDT SUN JUL 14 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
325 PM CDT SUN JUL 14 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
STATE...AS AN UPPER LEVEL LOW PRESSURE MOVES WEST ACROSS THE REGION.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STRONG GUSTY WINDS
AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WHERE ANY STORM
DEVELOPS. MUCH OF THE ACTIVITY WILL DISSIPATE WITH SUNSET.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
58
In the hours before
Special weather statement, Jul 14, 1:50 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT SUN JUL 14 2013
ARZ063-064-068-069-142020-
BRADLEY AR-CLEVELAND AR-DREW AR-LINCOLN AR-
250 PM CDT SUN JUL 14 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN...
NORTHWESTERN DREW...SOUTHEASTERN CLEVELAND AND NORTHEASTERN BRADLEY
COUNTIES UNTIL 315 PM CDT...
AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTHEAST OF WILMAR...OR 6 MILES WEST OF
MONTICELLO...MOVING NORTHWEST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WARREN... WILMAR... WEEKS...
PLANTERSVILLE... LAKE MONTICELLO... HERBINE...
GREEN HILL... BRANDON... RYE...
ROCK SPRINGS... PANSY... ORLANDO...
CORNERVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3371 9226 3390 9191 3359 9178 3350 9197
TIME...MOT...LOC 1951Z 141DEG 17KT 3362 9192
225
Special weather statement, Jul 14, 2:22 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
322 PM CDT SUN JUL 14 2013
ARZ014-016-024-025-033-142105-
CLEBURNE AR-INDEPENDENCE AR-JACKSON AR-STONE AR-WHITE AR-
322 PM CDT SUN JUL 14 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE...SOUTHEASTERN
STONE...EXTREME WESTERN JACKSON...WESTERN INDEPENDENCE AND
NORTHEASTERN CLEBURNE COUNTIES UNTIL 400 PM CDT...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLEASANT PLAINS...OR 16 MILES SOUTH OF
BATESVILLE...MOVING NORTH AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BATESVILLE... SALADO... PLEASANT PLAINS...
MOOREFIELD... CONCORD... ROSIE...
ROOSEVELT... PFEIFFER... MARCELLA...
LOCUST GROVE... JAMES... HUTCHINSON...
HUFF... GRAY... GAINESBORO...
DESHA... BETHESDA... ALMOND...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3579 9196 3592 9153 3553 9148 3547 9169
TIME...MOT...LOC 2022Z 165DEG 22KT 3555 9161
225
Event by event
3 hail, 2 thunderstorm wind, 2 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Independence
- When
- July 14, 2:49 PM CST to 2:53 PM CST
- Where
- Independence County, Batesville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 35.770, -91.650
Power lines were knocked down and power poles were snapped, causing power to be lost to a significant part of Batesville.
Hail, Independence
- When
- July 14, 2:49 PM CST to 2:53 PM CST
- Where
- Independence County, Batesville
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.770, -91.650
Hail ranging from nickel to golf ball size fell.
Funnel Cloud, Lonoke
- When
- July 14, 2:50 PM CST
- Where
- Lonoke County, 3 mi SW of Humnoke
- Reported by
- Social Media
- Coordinates
- 34.499, -91.807
A funnel cloud was photographed near Humnoke.
Funnel Cloud, Independence
- When
- July 14, 3:00 PM CST
- Where
- Independence County, Oil Trough
- Reported by
- Social Media
- Coordinates
- 35.630, -91.470
There were several reports of a funnel cloud near Oil Trough.
Hail, Dallas
- When
- July 14, 4:05 PM CST
- Where
- Dallas County, 2 mi SW of Willow
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.109, -92.775
Hail, Garland
- When
- July 14, 5:15 PM CST
- Where
- Garland County, Lake Hamilton
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 34.420, -93.100
Thunderstorm Wind, Yell
- When
- July 14, 11:05 PM CST
- Where
- Yell County, 0.24 mi SW of Ola
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 35.028, -93.224
Part of a roof was torn off, and trees and power lines were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Michigan, July 14 to 19, 2013173 injured · 17 events
- Rip Current in South Carolina, July 14, 20133 deaths · 1 event
- Heat in Pennsylvania, July 14, 20131 death · 1 event
- Rip Current in Florida, July 14, 20131 death · 1 event
- Dense Fog in Virginia, July 14, 20137 events
- Hail and Damaging Winds in Oklahoma, July 14, 20131 in hail · 7 events
- Flash Flood and Flood in New Mexico, July 14, 2013$2,000 · 53 kt wind · 5 events
- Flash Flooding in Colorado, July 14, 2013$10,000 · 4 events
- Hail in Oklahoma, July 14, 20131.25 in hail · 3 events
- Flash Flood and Hail in Arizona, July 14, 20130.75 in hail · 2 events
- Damaging Winds in South Carolina, July 14, 201350 kt wind · 2 events
- Waterspout in Gulf of Mexico, July 14, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452781, 452782, 452785, 452786, 452783, 452784, 458750.